75.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

exemestane side effects

2 REPLIES 2

Re: exemestane side effects

Hi Tracey & Jan,

I switched from tamoxifen to exemestane just over a week ago. I've had some nausea and headaches (which I had when I started tamoxifen too) but that is beginning to settle down. It is early days as yet and I'm no noticing much difference. I have been horribly tired on tamoxifen so I hope that doesn't get worse. My onc told me that I might get more hot flushes and sweats and was likely to get more joint pain and stiffness. How long was it before the side effects kicked in with you?

From what I have heard from various professionals, I suspect that the statistics in the leaflet of how many suffer the side effects is somewhat optimistic!

Eliza xx

Guest user
Not applicable

Re: exemestane side effects

Hi Tracey

I went onto exemestane at the beginning of September. Before that I was taking Nolvadex D and felt really well.

Since September I've been feeling more and more tired and over the last few weeks have had a return of my really severe migraines. I hadn't had a severe one for three and a half years.

I can't suggest anything which will help with the side effects I wish I knew of something. I'm wondering whether to take it on alternate days. I don't know whether you can do that or whether it would help with SE's even. The other thing I thought of is taking a pack of 30 and then having a week off before starting the next pack. Don't know about that either but I just want to feel well and have the energy again to do the things I want to do.

Like you I want to stay on this medication because it's reportedly so good. I've got just over 2 years to go.

I'm sure that someone on here has found a way of coping the the side effects.

Take care.

Jan xx

Guest user
Not applicable

exemestane side effects

I was put on exemestane in June having been on Tamoxifen for 2 years, following the removal of my ovaries (risk reduction)

I did not read the side effects as I know I will develop them if I have read about them ! However, I feel awful neraly all the time and have now read the side effects and I have post of them, despite the fact that they are only found in approximately 10% of those taking the drug.

Has anyone else had problems on this drug and if so what helped ? I am told its a good drug in terms of cancer so wuould like to stay with it if possible.